Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 29, 2020, 2:08 PM CDT for Winnebago County, Wisconsin. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2020, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 29, 2020, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:46 PM CDT | FUNNEL CLOUD | W Auroraville, WI | FUNNEL CLOUD REPORTED ON HWY 21, ABOUT 1.5 MILES WEST OF HWY 49, BETWEEN REDGRANITE AND AURORAVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
947
WWUS83 KGRB 291908
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT Mon Jun 29 2020
WIZ038-045-048-292000-
Outagamie WI-Winnebago WI-Waushara WI-
208 PM CDT Mon Jun 29 2020
...SPECIAL WEATHER STATEMENT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Lake Poygan to 6 miles north of
Princeton. Movement was northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Redgranite, Lake Poygan, Napowan Scout Camp, Omro, Dale, Winneconne,
Pine River, Medina, Mount Morris and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8919 4424 8887 4424 8874 4428 8874
4433 8857 4407 8865 4398 8892 4398 8925
TIME...MOT...LOC 1908Z 221DEG 10KT 4413 8873 4395 8915
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:39 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 29, 12:39 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1239 PM CDT Mon Jun 29 2020 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 413 AM CDT Mon Jun 29 2020 Very warm and rather humid conditions are expected during the week and through the upcoming holiday weekend. Large scale blocking has developed over North America with troughs over the intermountain West and near the East Coast, and strong ridging mid-continent. The near full-latitude block will persist through the end of the work week, then the westerlies will begin to reestablish across Canada. The high amplitude regime will persist across the CONUS however, with some retrogression of the mean features likely. High upper heights with the ridge will support very warm temperatures, with highs generally in the 80s to lower 90s through the upcoming Fourth of July weekend. Rain chances will depend on the movement of small scale disturbances meandering through the mean ridge position. That will make forecasting the timing and location of significant rainfall (which could occur on a small scale) very difficult. In general however, precipitation chances will be higher early in the forecast period and over the southwest/western part of the forecast area. && .SHORT TERM...Today...Tonight...and Tuesday Issued at 413 AM CDT Mon Jun 29 2020 The main forecast difficult this morning is determining the behavior of ongoing convection and when/where new convection will develop. An extremely well defined MCV lifting slowly north over eastern MN was generating thunderstorms with heavy rainfall over northwest Wisconsin early this morning. The models offered numerous scenarios on how convection will evolve during the day. Several of the hi-res models developed a second MVC with ongoing convection over southern MN, and drove that vort east into the forecast area. That would result in a round of heavy rainfall across much of the SW 2/3 of the forecast area. But there was far from a consensus on that happening in the guidance, and those models without the second vort generally just brought a weakening line of storms slowly east through the area this morning into the mid-day hours, and then had it dissipating. Have not been able to discern any evidence of the second vort on WV satellite imagery thus far, so leaned toward the latter scenario. That could still result in some brief/locally heavy rainfall, but the threat of flooding would be much lower and more isolated. Although there will be considerable convective debris across the area today, some destabilization is still likely as additional moisture arrives at low-levels. Additional convection could fire this afternoon--especially near any outflow or differential heating boundaries generated by the morning storms. Although large scale shear will generally be weak, there could be mesoscale regions of considerably stronger shear if an MVC tracks into the area. Outside of those regions, high PWATs (1.5-2 inches) and weak shear will result in a marginal severe threat from wet microbursts --especially associated with cell mergers. Convection will tend to wane overnight (unless driven by an MCV). The overall chance for rain on Tuesday will be lower than today, but isolated to scattered convection certainly can't be ruled out. The large scale environment won't change much, so locally heavy rainfall will remain possible. Temps may be held back a little today, but should still reach the 80s at most locations. The humidity will also be noticeably higher. .LONG TERM...Tuesday Night Through Sunday Issued at 413 AM CDT Mon Jun 29 2020 Very warm to hot conditions are expected through the long term with temps in the middle 80s to low 90s. Dewpoints in the 60s to possibly near 70 will make for somewhat humid conditions as well, highest across central WI, although there are some indications the easterly flow could push down dewpoints later in the period. Chances for showers/storms will linger through mid-week, then mainly dry conditions expected late in the week and for the holiday weekend. Omega block will lose its domination across the CONUS mid to late week as the closed low over the northeast U.S. departs into the Atlantic Ocean and the deep trough over the western U.S weakens and lifts north into western Canada and Washington state, allowing the flow to become more zonal across the CONUS. This will leave the western Great Lakes under upper level ridging. The main weather maker looks to be shortwave energy over Iowa/Illinois. Latest models keep this feature far enough to the south to keep our area mainly dry in the Tuesday night through Thursday timeframe. However, weak/subtle features could trigger some showers/storms really at any time, including other pieces of shortwave energy, outflow boundaries, and possibly even the lake breeze. Ridging builds across the northern Plains and western Great Lakes late this week into the holiday weekend. Models showing 500mb heights climbing to around 590-591dam with 850mb temps ranging from 19-21C. This supports highs in the upper 80s to lower 90s for most spots. The ridging aloft, weak capping below 700mb and some dry air spreading in from the east should keep shower/storm activity to a minimum. If the ECMWF is right, we could see some mid-90's for the holiday weekend. Any thunderstorm activity through mid-week will have the potential to produce heavy rainfall, with PWATs over 1.5 inches, but confident on where or if that will happen remains low. Interesting to note, the NAM drops PWATs to under 1 inch on Wednesday for much of the area as it has a pocket of dry air pushes west under the ridge. Widespread severe weather still not looking very likely due to weak bulk shear, but a pulse-like severe can't be ruled out where instability is greatest. && .AVIATION...for 18Z TAF Issuance Issued at 1239 PM CDT Mon Jun 29 2020 Scattered showers and storms will continue to impact northeast Wisconsin for the next 1-2 hours. Locally gusty winds to 40 mph and visibilities below 1 mile will be possible in the strongest storms. Additional storms are possible over north- central and central Wisconsin later this afternoon into this evening, but coverage/timing is very questionable. Most guidance suggest higher probabilities of lower cigs/vsbys in rain will occur north of Merrill and Antigo. Confidence will remain low, however, as the higher resolution models have not handled the thunderstorm activity well today. Conditions look relatively quiet tomorrow, but could see isolated, scattered showers/storms develop away from the Bay and Lake with the heat of the day. Coverage looks considerably less than today. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Bersch AVIATION.......MPC
Hazardous weather outlook, Jun 29, 4:27 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 427 AM CDT Mon Jun 29 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 427 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. Some of the storms could produce torrential rainfall which could result in ponding of water on roadways and parking lots and localized flooding. A few of the storms could also produce isolated strong wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will continue to be possible at times through Thursday, especially during the afternoon and evening hours. The probability of organized severe weather will be low, but heavy rain is possible with any of the storms. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected to be necessary today or tonight, but spotters are requested to report any flooding, rainfall totals over an inch, or wind gusts over 30 mph. LMZ521-522-541>543-301100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 427 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms, mainly during the afternoon and evening hours. Any thunderstorm that develop will pose a hazard to boaters on the lake and bay. Patchy dense fog could develop on the lake tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Tuesday through Thursday, especially during the afternoon and evening hours. Any thunderstorm that develop will pose a hazard to boaters on the lake and bay. Skowronski/Bersch
In the hours before
Local storm report, Jun 29, 8:42 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HEAVY RAIN MARSHFIELD 44.66N 90.16W
06/29/2020 M0.96 INCH WOOD WI TRAINED SPOTTER
0.96 INCHES OF RAIN IN THE LAST HOUR. STILL RAINING.
&&
ECKBERGSpecial weather statement, Jun 29, 8:51 AM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
851 AM CDT Mon Jun 29 2020
WIZ005-010-011-018-019-030-031-035>037-291515-
Waupaca WI-Shawano WI-Langlade WI-Vilas WI-Wood WI-Marathon WI-
Portage WI-Oneida WI-Forest WI-Lincoln WI-
851 AM CDT Mon Jun 29 2020
...THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN
THIS MORNING...
At 850 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Arbor Vitae to Merrill to near Wausau to 13
miles east of Marshfield to near Pittsville. Movement was northeast
at 45 mph.
Wind gusts to around 30 mph, torrential rainfall which may cause
urban street flooding and ponding of water on area highways, and
frequent cloud to ground lightning strikes will be possible with
these storms.
Strong thunderstorms will be near...
Birch Trails Girl Scout Camp around 850 AM CDT.
Wausau and Gilbert around 855 AM CDT.
Stevens Point around 900 AM CDT.
Rhinelander around 905 AM CDT.
Mosinee and Harrison around 905 AM CDT.
Parrish and Dutch Corners around 910 AM CDT.
Weston around 920 AM CDT.
Veterans Memorial County Park around 930 AM CDT.
Bevent and Pearson around 935 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Big Eau Pleine County Park, Ackley Wildlife Area,
Moon, Coddington, Bavaria, Kellner, Deerbrook and Whitcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4494 8981 4526 8979 4602 8991 4612 8903
4568 8882 4424 8918 4426 9017
TIME...MOT...LOC 1345Z 228DEG 39KT 4589 8984 4530 8972 4499 8975 4467
8991 4438 9008
EckbergSpecial weather statement, Jun 29, 10:14 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1014 AM CDT Mon Jun 29 2020
WIZ011>013-019>021-031-036>038-045-048-073-074-291645-
Waupaca WI-Southern Marinette County WI-Langlade WI-Outagamie WI-
Winnebago WI-Portage WI-Northern Marinette County WI-
Southern Oconto County WI-Shawano WI-Florence WI-
Northern Oconto County WI-Waushara WI-Forest WI-Menominee WI-
1014 AM CDT Mon Jun 29 2020
...THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL WISCONSIN AND
DEVELOPING OVER THE FOX VALLEY THIS MORNING...
At 1010 AM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Crandon to Wautoma. Movement was east at
25 mph. Additional storms were also developing over the Fox Valley.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Shawano, Waupaca, Wautoma, Crandon, Menasha, New
London, Kingsford and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4398 8889 4398 8960 4405 8960 4530 8890
4607 8893 4599 8867 4602 8853 4592 8810
4587 8807 4581 8813 4578 8807 4579 8799
4520 8803 4389 8859 4390 8889
TIME...MOT...LOC 1510Z 273DEG 14KT 4610 8902 4529 8897 4377 8982
MPCSpecial weather statement, Jun 29, 11:44 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1144 AM CDT Mon Jun 29 2020
WIZ012-013-021-022-031-037>040-045-048>050-073-074-291815-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Brown WI-Northern Marinette County WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Florence WI-
Northern Oconto County WI-Waushara WI-Manitowoc WI-Door WI-
1144 AM CDT Mon Jun 29 2020
......THUNDERSTORMS MOVING ACROSS NORTHEAST WISCONSIN AND THE FOX
VALLEY AT MIDDAY...
At 1141 AM CDT, Doppler radar was tracking thunderstorms along a
line extending from Iron Mountain to Shawano to Oshkosh. Movement
was east at 25 mph.
The strongest storms were located from Shawano to Neenah.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano, Sturgeon
Bay, Kewaunee, Bay Shore Park and Menasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4390 8769 4390 8889 4398 8889 4398 8914
4486 8849 4595 8822 4578 8809 4568 8778
4535 8789 4511 8760 4512 8761 4512 8753
4481 8783 4463 8793 4494 8745 4521 8742
4543 8681 4542 8681
TIME...MOT...LOC 1641Z 273DEG 22KT 4592 8800 4495 8820 4388 8867
MPCLocal storm report, Jun 29, 11:56 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1156 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN ROSE LAWN 44.59N 88.31W
06/29/2020 M1.00 INCH SHAWANO WI TRAINED SPOTTER
&&
ECKBERGSpecial weather statement, Jun 29, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT Mon Jun 29 2020
WIZ038-045-048-292000-
Outagamie WI-Winnebago WI-Waushara WI-
208 PM CDT Mon Jun 29 2020
...SPECIAL WEATHER STATEMENT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Lake Poygan to 6 miles north of
Princeton. Movement was northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Redgranite, Lake Poygan, Napowan Scout Camp, Omro, Dale, Winneconne,
Pine River, Medina, Mount Morris and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8919 4424 8887 4424 8874 4428 8874
4433 8857 4407 8865 4398 8892 4398 8925
TIME...MOT...LOC 1908Z 221DEG 10KT 4413 8873 4395 8915
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:07 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida, Wood | 83 min |
| Jun 29, 8:51 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Oneida, Portage, Vilas and 1 more | 84 min |
| Jun 29, 10:14 AM CDT | Special Weather Statement | GRB | Florence, Forest, Menominee, Oconto, Outagamie, Shawano and 3 more | 91 min |
| Jun 29, 11:44 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more | 91 min |
| Jun 29, 2:48 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 25 min |
| Jun 29, 3:23 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 52 min |
| Jun 29, 4:00 PM CDT | Special Weather Statement | GRB | Waushara | 60 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.